MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC
Catalog Number 750241
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A nurse reported an issue with a bioflo picc (non-valved) 6ftl-55cm maximal barrier nursing kit.This kit had a probe cover packet that contained an open gel pack.The nurse reported sustaining a needle stick from the 6f kit upon cleanup of the "gooey mess," in the tray.The needlestick was with a dirty needle.The nurse had lab draws done due to risk of infection.The draws all had negative outcomes.There was no permanent harm or injury to the nurse due to this incident.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.Review of event description states that user needle stick occurred while they were cleaning tray/packaging of gel that had insufficient pouch seal.There was no indication of needle malfunction.The customer's reported complaint description of accidental needle stick injury cannot be confirmed given the nature of this user adverse event.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the dfu that is supplied in bioflo kits contains the following precaution: to activate safety mechanism, hold safety handle in one hand and rotate flashback chamber counter-clockwise.Ii.Pull back on flashback chamber until needle tip disappears into safety handle and locks securely into needle handle (indicated by audible click and feel).Iii.Verify needle tip is securely locked inside safety handle by pushing flashback chamber forward while holding safety handle.Repeat prior step, if necessary.E.Discard needle per institutional protocol.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO TECHNOLOGY
Common Device Name
BIOSTABLE PICC
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11648307
Report Number1317056-2021-00083
Device Sequence Number14294583
Product Code LJS
UDI-Device IdentifierH965750241
UDI-PublicH965750241
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number750241
Device Lot Number5665306
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date04/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;